MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received an fda medwatch report # mw5118693.The event description states: "during pci (percutaneous coronary intervention catheter) cath interventional wire tip broke off and was left in patient's circumflex artery.Attempts to remove unsuccessful." additional information was received on 13jul2023: length of wire that broke off and was left within patient anatomy was approximately 3 cm.The patient condition was stable.They attempted to snare the wire that broke off.There is no plan to remove the remaining wire fragment from the patient's body.
 
Additional Manufacturer Narrative
A4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d4: lot number: unknown d4: expiration date: unknown due to unknown lot number d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: radiologic technologist h4: device manufacture date: unknown due to unknown lot number 1.Since the involved lot number was unknown, review of manufacturing records or the shipping inspection records could not be performed.2.Since the involved lot number was unknown, a search of the past quality information could not be performed.3.Since the involved lot number was unknown, the quality information of the past three years (august 2020 - july 2023) regarding the involved product code was reviewed.No manufacturing issues related to the event of this nature were found.4.Di no.:(b)(4).5.Simulation test: based on our past knowledge, we have been aware that the guidewire fractures when the following force a) - d) is applied.We have also been aware that there is regularity in the shape of fractured section of the core depending on the mechanism leading to the fracture.A) when pulling force is applied - fracture surface: dimple patterns - fractured section: tapering, and diagonal fracture surface b) when repeated 90° bending force is applied - fracture surface: dimple patterns - fractured section: curve c) when pulling force is applied to a looped guidewire - fracture surface: twist - fractured section: curve and tapering d) when torque force is applied - fracture surface: twist - fractured section: twist under the conditions of a) - d), when the removal operation is performed, the platinum coil is unraveled and elongated in any of the cases.We have been aware that the platinum coil becomes fractured when removal force is applied further.(cause of occurrence) based on the investigation result, as one of possibilities, the following mechanism of occurrence was inferred.However, since the actual sample was not returned, the cause of occurrence could not be clarified.(1) the distal coiled section of the actual sample was trapped due to some factor (e.G., stenotic lesion).(2) the actual sample in the state described in (1) was exposed to one of the force a) - d), which resulted in the fracture of niti core wire inside the platinum coil.(3) subsequently, removal operation was performed.As a result, the platinum coil was unraveled and elongated.(4) as the removal operation was continued, the platinum coil was fractured (countermeasure) in order to clarify the cause of occurrence, we would like to ask for your cooperation in obtaining the actual sample in the future.Ashitaka factory is always making efforts to maintain the product quality by performing following control.- after the coil/niti-core wire fixing process, 100% visual inspection is performed to assure that there is no deformation on the coil.- after the product assembling process, the outer diameter is measured on 100% basis so that it is assured that there is no anomaly on it.- 100% pulling strength test is performed in the manufacturing process to confirm that there is no anomaly in the strength.- in the shipping inspection, pulling strength is measured on sampling basis per product code/lot to confirm that there is no anomaly in the strength.Relevent ifu reference: "if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).For the import report see mdr 2243441-2023-00027.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17420488
Report Number9681834-2023-00163
Device Sequence Number15696974
Product Code DQX
UDI-Device Identifier04987350779373
UDI-Public04987350779373
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number25-1011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR
Patient SexMale